Results 1 to 2 of 2
Can a corticosteriod cause weight gain?
  1. #1
    Webcatcher is offline New Member
    Join Date
    Nov 2004
    Location
    USA.
    Posts
    1

    Default Can a corticosteriod cause weight gain?

    I must use a budesonide inhaler - 200mcg - apparently for a 'very long time'... Anything that includes the word 'steriod' makes me jump as I am a non-hodgkins lymphoma survivor and I've already put in the several years of feeling like a beached manatee. I'm at last back to normal and not to ready to start again if I have any alternatives... or am I just over reacting?

  2. #2
    edhead2000 is offline Junior Member
    Join Date
    Nov 2004
    Location
    USA.
    Posts
    24

    Default

    Inhaled steroids don't have the same degree of side effects as oral/injectable steroids. For one, the inhalable steroids mainly just make it to the lungs and there is only a small chance that it will be absorbed and make it into the bloodstream. Of course there's always a chance that it will cause weight gain, but a much smaller chance. For the most part, think of inhaled corticosteroids as "topical" treatment.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22